Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 213, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 4, 2001, 1:34 AM CDT for Buchanan County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2001, 1:34 AM CDT (06:34 UTC)
- Expired
- Jul 4, 2001, 2:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Buchanan County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
321 WUUS53 KEAX 040634 SVRMCI MOC021-040730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 134 AM CDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUCHANAN COUNTY IN NORTHWEST MISSOURI THIS INCLUDES THE CITY OF ST JOSEPH * UNTIL 230 AM CDT * AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ELWOOD...OR ABOUT 3 MILES SOUTH OF ST JOSEPH...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAINT JOSEPH AT 140 AM CDT FAUCETT AT 145 AM CDT AGENCY AT 150 AM CDT EASTON AT 205 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3981 9487 3955 9507 3953 9464 3980 9463 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:30 PM CDT, 9 hours 4 minutes earlier.
Area forecast discussion, Jul 3, 4:30 PM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 430 PM CDT TUE JUL 3 2001 FORECAST CONCERNS: TRACK OF MINI-MCS THIS EVNG/TONITE AND LOCATION OF REDEVELOPMENT WED AND THU. OUTFLOW BNDRY LEFT BY LAST NITES NE/IA MCS MADE IT TO ABT THE MO RVR THIS MRNG. REMNANTS OF BNDRY HV LIFTED SLGTLY NORTH... XTNDG AND XTND ROUGHLY FRM LNK TO FNB TO STJ TO CDJ. MORE PRONOUNCED SYN SCALE SFC BNDRY XTNDS FRM HLC TO JUST NW OF LNK TO N OF DSM. WITH SFC TEMPS RISING WELL INTO 90S AND SFC DEWPOINTS IN THE 70S...LAPS IS INDICATING CAPES AOA 4000 J/KG. PRIND IS THAT CONVECT WL REFIRE WHERE OLD OUTFLOW BNDRY AND CDFNT AND SFC FNT INTERSECT IN SE NE/SW IA. WL BUMP POPS TO LIKELY IN NW CORNER OF CWA. BYND 24HRS...SFC FNT OVR NE AND IA TDA WL SAG SWD WITH MCS TONIGHT. SHORT TERM MODELS HV BEEN TO AGGRESSIVE WITH SWD PUSH OF FNTS AS OF LATE...SO PREFER MORE NRN PLACEMENT ALA NGM. CAP A LTL WEAKER TMRW AS SLGTLY COOLER AIR MVS INTO FA FRM NE. XPCT SFC BASED STMS TO REFIRE ALNG AND SOUTH OF MO RVR TMRW AFTN. ALSO MAY HV TO CONSIDER PCPN THREAT ACRS NRN ZONES AFT 06Z THU DUE TO ELEVATED...WAA-INDUCED NOCTURNAL CONVECT THAT MAY DEVELOP OVR IA. WL HAVE TO INTRO POPS INTO THURS FCST TO ACCT FOR NOCTURNAL ACTIVITY. AFT THU...UPR RDGG AND SFC RDGG SHULD DRY FA OUT FOR A SPELL. CAP STRENGTH SHULD PRECLUDE ANY TSTM DEVELOPMENT THRU EARLY SUN...THO NERN ZONES MAY EXPERIENCE GLANCING BLO FRM NOCTURNAL DEVELOPMENT BOTH FRI AND SAT NITES. MED RNG MODELS MV POTENT VORT MAX JUST NORTH OF FA SUN INTO MON. WL MAINTAIN POPS ON SUN AND INCLUDE FOR MON. THIS SHULD PUSH SLGTLY COOLER AIR INTO FA FOR EARLY NXT WEEK. AS FAR AS TEMPS ARE CONCERNED...WL SIDE WITH WARMER FWC VALUES THRU THE SHORT TERM. WL USE A BLEND OF UKMET/ECMWF/MRF 100 AND 85 DAM GRIDDT IN THE EXTENDED. .EAX... KS...NONE. MO...NONE. 24
In the hours before
Local storm report, Jul 3, 11:28 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1128 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1126 PM 3 E MAYSVILLE MO .75 INCH HAIL
07/03/01 DE KALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 3, 11:46 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1146 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1143 PM SAVANNAH MO 1 INCH HAIL
07/03/01 ANDREW REPORTED BY HAM RADIO
OPERATOR KC0RNP.
1146 PM SAVANNAH MO .75 INCH HAIL
07/03/01 ANDREW REPORTED BY HAM RADIO
OPERATOR KC0RNP.Local storm report, Jul 3, 11:49 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1149 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1149 PM AMAZONIA MO .75 INCH HAIL
07/03/01 ANDREW REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 3, 11:53 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM SAVANNAH MO .75 INCH HAIL
07/03/01 ANDREW REPORTED BY PUBLIC,
RELAYED BY TV
METEOROLOGiIST.Local storm report, Jul 3, 11:58 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTEY LOCATION....
1156 PM AMAZONIA MO 1 INCH HAIL
07/03/01 ANDREW REPORTED BY HAM RADIO
OPERATOR.Special weather statement, Jul 4, 1:00 AM CDT, 34 minutes before
040600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 AM CDT WED JUL 4 2001 SEVERE THUNDERSTORM WATCH #502 HAS EXPIRED FOR PORTIONS OF NORTH CENTRAL MISSOURI. THE ATMOSPHERE HAS STABILIZED WITH RAIN REPEATEDLY MOVING OVER NORTH CENTRAL MISSOURI. STORMS ARE EXPECTED TO CONTINUE WELL INTO THE EARLY MORNING HOURS...BUT THE STORMS OVER THE WATCH AREA HAVE WEAKENED AND ARE NOT EXPECTED TO BECOME SEVERE. COUNTIES THAT WERE INCLUDED IN SEVERE THUNDERSTORMS WATCH #502... CALDWELL...RAY...CARROLL...CHARITON...RANDOLPH...LAFAYETTE... SALINE...HOWARD...JOHNSON...PETTIS...AND COOPER. KOCH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:14 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 61 min |
| Jul 3, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 45 min |
| Jul 3, 8:25 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 65 min |
| Jul 3, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 62 min |
| Jul 3, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 54 min |
| Jul 3, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Harrison | 62 min |
| Jul 3, 8:50 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 40 min |
| Jul 3, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 46 min |
| Jul 3, 9:43 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 62 min |
| Jul 3, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 47 min |
| Jul 3, 10:19 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 56 min |
| Jul 3, 11:44 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 61 min |
| Jul 4, 2:37 AM CDT | Severe Thunderstorm Warning | EAX | Clay | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.